TITLE

Diphenylhydantoin-Induced Hepatotoxicity

AUTHOR(S)
Aaron, Jay S.; Bank, Simmy; Ackert, Gregory
PUB. DATE
March 1985
SOURCE
American Journal of Gastroenterology;Mar1985, Vol. 80 Issue 3, p200
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents the case of an African-American woman who had acute hepatitis due to diphenylhydantoin (DPH) hypersensitivity. Medical history of the patient; Clinical features associated with the disease, including jaundice; Speculations on the mechanism of DPH-induced hepatotoxicity.
ACCESSION #
16265447

 

Related Articles

  • Severe acute cholestasis caused by Teucrium polium. Mimidis, Konstantinos P.; Papadopoulos, Vasileios P.; Baltatzidis, Georgios; Giatromanolaki, Alexandra; Sivridis, Efthimios; Kartalis, Georgios // Journal of Gastrointestinal & Liver Diseases;Sep2009, Vol. 18 Issue 3, p387 

    The article presents a case study of a 51-year-old male with jaundice and mild epigastric discomfort which had lasted three days. The patient reported that he had consumed Teucrium poliuma, a herb, for his dermatitis. The patient undergone clinical examination which showed a yellowish...

  • Polypharmacy, multiple natural health products and hepatotoxicity. Cvijovic, Kosta; Boon, Heather; Jaeger, Walter; Vohra, Sunita // CMAJ: Canadian Medical Association Journal;10/4/2011, Vol. 183 Issue 14, pE1085 

    The article presents a case study of a 53-year-old woman with a history of asthma, depression, and moderate-to-heavy consumption of alcohol who was taken to the emergency room for a three month history of jaundice and increasing fatigue. She was diagnosed for hepatic necrosis causing...

  • Albendazole-induced liver injury: a case report. Ríos, David; Restrepo, Juan C. // Colombia Medica;Apr-Jun2013, Vol. 44 Issue 2, p118 

    We report a case of a 47-year-old male, who was referred to the clinical hepatology services at Pablo Tobón Uribe Hospital for evaluation of a jaundice syndrome. After undergoing several exams, we diagnosed hepatic hydatidosis and the patient was treated with albendazole; however, after five...

  • Severe Hepatotoxicity With Jaundice Associated With Paroxetine. Odeh, Majed; Misselevech, Ines; Boss, Jochanan H.; Oliven, Arie // American Journal of Gastroenterology;Aug2001, Vol. 96 Issue 8, p2494 

    Hepatotoxicity due to paroxetine, a selective serotonin reuptake inhibitor, is very rare, and to the best of our knowledge, only five cases of liver injury in association with paroxetine have previously been reported in the medical literature. We describe the clinical, biochemical, and...

  • Hepatotoxicity of dextropropoxyphene. Lee, T.H.; Rees, P.J. // British Medical Journal;7/30/1977, Vol. 2 Issue 6082, p296 

    Examines the hepatotoxicity of dextropropoxyphene. Production of hepatic enlargement after experiencing daily intake of analgesic; Association between jaundice and normal clinical use of dextropropoxyphene; Therapeutic dosage of paracetamol.

  • Trimethoprim-Sulfamethoxazole-Induced Intrahepatic Cholestasis. Nair, Sivaramakrishnan S.; Kaplan, Joseph M.; Levine, Louis H.; Geraci, Kevin // Annals of Internal Medicine;Apr80, Vol. 92 Issue 4, p511 

    Presents the case of a 61-year-old-man who developed jaundice following trimethoprim-sulfamethoxazole therapy. Results of liver biopsy; Manifestations of sulfonamide-induced cholestatic hepatotoxicity; Potential mechanism underlying cholestasis in humans.

  • Propafenone.  // Reactions Weekly;11/2/2013, Issue 1476, p31 

    The article presents a case study of a 67-year-old woman who developed hepatotoxicity after taking propafenone for jaundice.

  • Jaundice Due to Suspected Statin Hepatotoxicity: A Case Series. Bergmann, Ottar; Kristjansson, Gudjon; Jonasson, Jon; Björnsson, Einar // Digestive Diseases & Sciences;Jul2012, Vol. 57 Issue 7, p1959 

    Statin drugs are widely used worldwide and are generally considered safe and well tolerated. Only small proportion of patients receiving statins develop elevations of liver enzymes and an even smaller proportion will have clinically significant hepatitis induced by statins. We describe four...

  • A Brief History of Rickets. Barber, Katherine; Purnell-O'Neal, Mishawn // Mothering;Mar/Apr2003, Issue 117, p52 

    Presents brief information on the emergence of rickets in African American women after World War II.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics